Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 119, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2017, 7:14 PM CDT for Pike County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 14, 2017, 7:43 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, IL
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:18 PM CDT | TSTM WND DMG | Nebo, IL | NUMEROUS TREE AND POWER LINES/POLES DOWN THROUGHOUT THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2336 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.4
The text
As transmitted.
918
WUUS53 KLSX 150014
SVRLSX
ILC149-150100-
/O.NEW.KLSX.SV.W.0119.170615T0014Z-170615T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
714 PM CDT WED JUN 14 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Pike County in west central Illinois...
* Until 800 PM CDT.
* At 714 PM CDT, a severe thunderstorm was located 7 miles northeast
of Pleasant Hill, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pittsfield, Griggsville, Independence, Bedford, Montezuma,
Martinsburg, Nebo, Milton, Pearl, Detroit, Florence, Time, Valley
City and Beecreek.
This includes Interstate 72 near exit 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3969 9065 3965 9062 3955 9058 3947 9060
3946 9061 3939 9062 3940 9081 3953 9089
3972 9078 3972 9064
TIME...MOT...LOC 0014Z 240DEG 24KT 3950 9075
HAIL...1.00IN
WIND...60MPH
$$
GKS1 follow-up statement
002
WWUS53 KLSX 150043
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
743 PM CDT WED JUN 14 2017
ILC149-150053-
/O.CAN.KLSX.SV.W.0119.000000T0000Z-170615T0100Z/
Pike IL-
743 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IN
WEST CENTRAL ILLINOIS IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However small hail, gusty winds and heavy rain are
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern and west central Illinois.
LAT...LON 3969 9065 3965 9062 3955 9058 3947 9060
3946 9061 3939 9062 3940 9081 3953 9089
3972 9078 3972 9064
TIME...MOT...LOC 0042Z 240DEG 24KT 3960 9053
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:49 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 14, 6:49 PM CDT, 25 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 649 PM CDT Wed Jun 14 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 331 PM CDT Wed Jun 14 2017 The synoptic pattern this afternoon features an upper level trough moving across portions of the northern Plains, with its trough axis extending southeast into portions of MN/IA and northern MO. This trough will swing through this evening into tonight, bringing continued chances for showers/storms to the region. A rather complex scenario unfolding for late this afternoon into the overnight hours, with confidence below average in the forecast details. One cluster of convection that affected the St. Louis metro area earlier has pushed east into central IL, while another cluster that affected northeast MO and western IL has also pushed into north- central IL. These clusters have left outflow boundaries along which renewed convection should continue to develop through this evening. It appears the most focused areas of this activity will shift into portions of central and east-central MO as we head through the evening hours. Plenty of instability with MLCAPEs of 2500-3500+ J/kg within a very moist atmosphere will lead to a continued threat of wet microbursts within individual cells and cell clusters through this evening despite fairly marginal deep-layer shear values (20-30 knots of 0-6km bulk shear). Tonight's forecast will largely hinge on convective evolution this afternoon/evening. Latest thinking is that convection this evening will likely wane/shift to the southeast after 03Z or so. However, a broad low-level jet of 20-30 knots will focus into the region likely after 06Z which could lead to renewed convection along any remnant outflow boundaries. Where exactly this activity will focus and how strong it will be is hard to pinpoint at this time, but think areas along/south of I-70 will see the best potential at this renewed development. Activity will shift mainly south of the region on Thursday, as surface ridging briefly takes hold. Temperatures will still be warm, however, with highs expected in the upper 80s to low 90s. KD .LONG TERM... (Thursday Night through Next Wednesday) Issued at 331 PM CDT Wed Jun 14 2017 The synoptic pattern at the start of the long term period will feature westerly flow aloft. This regime will continue through the weekend, before northwesterly flow takes hold, shunting this warm/unstable airmass to the southeast for the first part of next week. Active pattern will persist through this upcoming weekend as several shortwave troughs move through the westerly flow aloft. The first will come Thursday night into Friday. This system will bring renewed shower/storm chances to the region, some of which could be strong to severe depending on exact timing. An additional wave will move through Friday night into Saturday, with yet a third (and the most significant wave) moving through Saturday night into Sunday. Each of the waves will carry with them the threat of strong to severe thunderstorms. A cold front associated with the wave on Sunday will usher in a cooler and drier airmass for Sunday afternoon into the first part of next week. This cooler/drier regime will continue through midweek, before additional showers/storms are possible by Tuesday along with increasing temperatures/humidities. KD && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 649 PM CDT Wed Jun 14 2017 Convective trends will be the main focus of this TAF period. Convection over northeast MO is expected to turn more to the ESE over the next couple of hours, likely getting into the St. Louis metro sites this evening. COU will be on the edge of the initial activity, but additional convection may affect them overnight. Gusty winds and locally reduced IFR vsbys will accompany any thunderstorms. The thunderstorm activity will diminish by Thursday morning, with VFR conditions returning. SPECIFICS FOR KSTL: Thunderstorms over northeast MO will continue to build southeast this evening, moving into STL likely near/after 02Z. These storms will bring brief IFR vsbys along with strong/gusty winds. Storms should shift south of the terminal Thursday morning, with VFR conditions returning. KD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 14, 3:38 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 PM CDT Wed Jun 14 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 PM CDT Wed Jun 14 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Scattered strong to severe thunderstorms are possible through tonight across much of the area. Damaging winds and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms are possible Thursday night as well as on Friday and Friday night across portions of the area. Damaging winds appear to be the primary threat. Scattered severe thunderstorms are possible Saturday afternoon and Saturday night, mainly across portions of northeast Missouri and west-central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may continue to be needed tonight. Spotters are encouraged to report any type of severe weather to the National Weather Service. KD
In the hours before
Local storm report, Jun 14, 5:37 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG PAYSON 39.82N 91.24W
06/14/2017 ADAMS IL TRAINED SPOTTER
AROUND ONE-HALF DOZEN LARGE TREE LIMBS
SNAPPED OFF. LIMBS WERE AROUND SIX INCHES IN
DIAMETER.
&&
LMKLocal storm report, Jun 14, 5:43 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL PERRY 39.78N 90.75W
06/14/2017 M0.70 INCH PIKE IL TRAINED SPOTTER
DIME SIZE HAIL. SMALL TREE LIMBS DOWN.
&&
EVENT NUMBER LSX1700486
KANOFSKYLocal storm report, Jun 14, 5:52 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM LIGHTNING 5 N QUINCY 40.00N 91.40W
06/14/2017 ADAMS IL BROADCAST MEDIA
LIGHTNING CAUSED A GARAGE FIRE AT 1131
SPRING LAKE ROAD ON THE EXTREME NORTH SIDE
OF QUINCY.
&&Local storm report, Jun 14, 5:54 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL EMDEN 39.80N 91.86W
06/14/2017 E0.25 INCH SHELBY MO TRAINED SPOTTER
&&Local storm report, Jun 14, 6:09 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG BETHEL 39.88N 92.02W
06/14/2017 SHELBY MO PUBLIC
VERY LARGE TREE LIMB BROKEN OFF OF A TREE IN
TOWN.
&&
MABLocal storm report, Jun 14, 6:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL MONROE CITY 39.66N 91.73W
06/14/2017 E0.88 INCH MONROE MO TRAINED SPOTTER
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:15 PM CDT | Areal Flood Advisory | LSX | Adams, Pike | 3 hr |
| Jun 14, 7:38 PM CDT | Special Weather Statement | LSX | Calhoun, Greene | 52 min |
| Jun 14, 7:48 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin | 42 min |
| Jun 14, 8:18 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Jun 14, 8:24 PM CDT | Special Weather Statement | LSX | Montgomery | 51 min |
| Jun 14, 8:45 PM CDT | Special Weather Statement | LSX | Bond, Montgomery | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.